| Model Number |
03.010.497 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device condition determined during investigation requirements.Item deemed reportable on july 1, 2020.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, while inserting a femoral recon nail (frn) the driving cap/threaded strike plate was being used to insert the nail and as the surgeon was hitting it with the hammer, the strike plate became loose and was struck.The tip of it broke off inside the aiming arm.The radiolucent insertion handle frn this piece as the tip of the strike plate stuck inside the aiming arm.The radiolucent aiming arm/frn greater trochanter item was being used to insert the recon screws into the head and neck of the femur and was struck by the hammer and the plastic locking device was broken.The procedure was successfully completed with back-up instruments.There was no surgical delay reported.There was no patient consequence.Concomitant devices reported: unknown nails femoral (part# unknown, lot# unknown, quantity# 1), unknown impaction instruments: hammer/mallet: trauma (part# unknown, lot# unknown, quantity# 1), unknown impaction instruments: trauma (part# unknown, lot# unknown, quantity# 1), unknown screws (part# unknown, lot# unknown, quantity# unknown), unknown plate (part# unknown, lot# unknown, quantity# 1), radiolucent insertion handle frn (part# 03.033.00, lot# l750729, quantity# 1).This is report 3 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part number: 03.010.497.Lot number: t157092.Manufacturing site: tuttlingen.Release to warehouse date: december 20, 2017.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the cam lock lever for radiolucent aiming arms (part # 03.010.497, lot # t157092) was received at us customer quality (cq) with the lever broken off from the aiming arm, a portion of the cam lock lever is still attached to the aiming arm.This is consistent with the reported complaint condition, thus confirming the complaint.Device failure/defect identified? yes.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed.Document/specification review: the following drawing(s) was reviewed; cam lock for radiolucent aiming arm ex nail instrument expert.Complaint confirmed? yes.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.